It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anxiety Message Board


Anxiety Board Index
Board Index > Anxiety | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


Benzodiazepines
Feb 21, 2004
:confused: The internet really is a horrible place for the hypochondriac!

I have anxiety/panic with awful physical symptoms.

My Dr. gave me Buspar with Ativan to take as needed until the Buspar kicked in. I hate Buspar, it doesn't work and makes me feel like crap. I stopped taking the Buspar and started taking the Ativan .5 mg 2X a day.

The Ativan has been great, but I'm definately dependant on it because I get "nutty" if I skip a dose. This is not all in my head because when I start feeling this way is when I realize that I forgot to take my 1/2 pill.

If all I have to do is take a low dose of Ativan 2X a day to feel "normal" (whatever that is), that's fine with me; but I'm worried about the long term effects.

Surfing the net, horrible idea sometimes, I found some info on long term physical effects of benzo use from a site, guess I can't post the name. It's a cite that gives information about drugs and alcohol to family members of addicts.

It says the following of long term physical effects from benzo use:

collapsed veins, cellulitus (infected skin), poor circulation (which can lead to amputated limbs), organ damage, stroke, thrombitis, endocarditis (heart infection).

HORROR! This site basically says they're horrible drugs, comparable to alcohol and heroin.

Anyway, I don't know what I'm looking for here.........I guess I want someone to tell me that I can continue to take the only thing that makes me feel OK since I'm taking such a low dose and that it's not going to KILL ME!

By the way, I don't like Paxil or Celexa or drugs like that. They cause pretty unpleasant side effects; excessive sweating, nausea, sexual dysfunction (I'm 30 in a long term relationship and still need sex), and not to be gross, but I can actually smell the drugs coming out of me in sweat and urine (probably the worst effect for me).

I wish I didn't have to take anything, but I can't talk myself out of panic/anxiety. I've been trying for years. The physical effects of this disorder are the worst part for me (muscle tension to the point of locking up, headaches, chest tightness and pain that make it so hard to breathe).

No talking myself out of it, the best I can do is prevent it; I want to stay on Ativan !
Re: Benzodiazepines
Feb 21, 2004
[QUOTE=pattycake]:confused: The internet really is a horrible place for the hypochondriac!

I have anxiety/panic with awful physical symptoms.

My Dr. gave me Buspar with Ativan to take as needed until the Buspar kicked in. I hate Buspar, it doesn't work and makes me feel like crap. I stopped taking the Buspar and started taking the Ativan .5 mg 2X a day.

The Ativan has been great, but I'm definately dependant on it because I get "nutty" if I skip a dose. This is not all in my head because when I start feeling this way is when I realize that I forgot to take my 1/2 pill.

If all I have to do is take a low dose of Ativan 2X a day to feel "normal" (whatever that is), that's fine with me; but I'm worried about the long term effects.

Surfing the net, horrible idea sometimes, I found some info on long term physical effects of benzo use from a site, guess I can't post the name. It's a cite that gives information about drugs and alcohol to family members of addicts.

It says the following of long term physical effects from benzo use:

collapsed veins, cellulitus (infected skin), poor circulation (which can lead to amputated limbs), organ damage, stroke, thrombitis, endocarditis (heart infection).

HORROR! This site basically says they're horrible drugs, comparable to alcohol and heroin.

Anyway, I don't know what I'm looking for here.........I guess I want someone to tell me that I can continue to take the only thing that makes me feel OK since I'm taking such a low dose and that it's not going to KILL ME!

By the way, I don't like Paxil or Celexa or drugs like that. They cause pretty unpleasant side effects; excessive sweating, nausea, sexual dysfunction (I'm 30 in a long term relationship and still need sex), and not to be gross, but I can actually smell the drugs coming out of me in sweat and urine (probably the worst effect for me).

I wish I didn't have to take anything, but I can't talk myself out of panic/anxiety. I've been trying for years. The physical effects of this disorder are the worst part for me (muscle tension to the point of locking up, headaches, chest tightness and pain that make it so hard to breathe).

No talking myself out of it, the best I can do is prevent it; I want to stay on Ativan ![/QUOTE]

Dear pattycake,
First of all you get nutty when you realize that you skipped your pill. That is a panic reaction not addiction. Once you realize that you have skipped your pill it is to late. The panic is already in motion. As far as the long term effects you said it yourself. The site you were on "gives information about drugs and alcohol to family members of (addicts)". All of those conditions can happen to anyone who abuses most any medicaiton. You are not abusing anything and in fact are only taking the equivilant of 0.5mg of xanax in 24 hours which is very low dosage. This amount is no stronger then a mild tranquilizer. As far as the Buspar, I tried it, I think it is crap. One should not take something that does not work for them and if they find something that does, the Doctor should agree that it is the answer also. If the other medicaiton is not working, you don't need it but tapper off of it slowly anyway. It may not be working but it is having chemical effects on your body. You may have to up your dosage of Ativan just a little in the future but not even close to an abusive dosage. You will not abuse the medication if you realize that you have panic disorder and it will always be with you. You will have ups and downs with panic attacks now and then but they will be less intense as you accept this. One abuses the medications when they continue to try to cure or stop the attack symptoms completely. This is impossible to cure and you must learn to live with it as best you can. Just to let you know that if you took the "general lowest dosage recomendation" of xanax for panic disorder, not anxiety disorder, equivilant to ativan it would be 8mg of ativan strenght in 24 hours or 4mg of xanax. I have been on 4mg of xanax and other medications for a long time but my condition is significantly different then yours. I still get panic attacks but I do not ever consider raising the dosage. I take this amount because it was the lowest dosage that would stabilize me enough to function after going off an ssri to fast on a Doctors request. I knew little about these meds at the time so I fell into a real learning lesson which disabled me. Anyone who thinks ssri's are safer then benzos and have no addiction should try what I did and sleep for 8 days and in your mind think you were awake suffering the whole time. I actually during this episode gave up and did not care if I lived or died. I still have the memory of being awake the whole time and suffering to the point of thinking this. I had to be convinced that I was asleep the whole time by others. Learn to control what you take, manage your own condition and learn your own medications. You are the expert on your condition as well as the effects of the medications on you, no one else. Take what works but be safe in all aspects of medication usage. Have a very nice day pattycake.

Sincerely,

Sickman :) Moving post to Panic disorder topic on Board





All times are GMT -7. The time now is 03:52 AM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!